MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Other serious (important medical events) - this is being reported as a serious injury (retained foreign object) due to the fractured tip of the rod inserter being left in the patient.Occupation - other; operations supervisor and sales coordinator.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a tlif l4-l5 procedure was performed on (b)(6) 2021, in (b)(6).While placing the second rod, after the six (2) screws and the first rod, the surgeon was trying to insert the rod through the screws when the cl rod inserter (63-sp-9005) tip broke inside the patient and was no longer holding the rod.The surgeon managed to insert the locking cap on one of the screw to hold the rod in place.Attempts to remove the broken tip were unsuccessful.There was a delay to the procedure of approximately thirty (30) minutes.
 
Additional Manufacturer Narrative
H3 device evaluation - ·the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible, and the gold knob freely turns, driving the center shaft in and out.The condition of the fracture location is in agreement with the results concluded in testing in which the inserter is overloaded to 160 in-lbs.Review of device history records found ten (10) pieces of lot 00188pt were released for distribution on 10/19/2020 with no deviation or anomalies.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.
 
Event or Problem Description
It was reported that a tlif l4-l5 procedure was performed on (b)(6) 2021, in dubai.While placing the second rod, after the six (2) screws and the first rod, the surgeon was trying to insert the rod through the screws when the cl rod inserter (63-sp-9005) tip broke inside the patient and was no longer holding the rod.The surgeon managed to insert the locking cap on one of the screw to hold the rod in place.Attempts to remove the broken tip were unsuccessful.There was a delay to the procedure of approximately thrity (30) minutes.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key12080503
Report Number3005739886-2021-00039
Device Sequence Number14319079
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00188PT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;